# SDR CA140919008

- Difficulty date: September 17, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Condition: Cracked
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TIRE NOT HOLDING PRESSURE DURING STORAGE. HISTORY SHOWED THE TIRE ALSO HAD PROBLEMS HOLDING PRESSURE IN SERVICE.  DURING SHOP VISITS THE LEAK WOULD NOT REVEAL ITSELF DURING STANDARD DETECTION TECHNIQUES. DURING THE LAST REPAIR SHOP INVESTIGATION LPI NDT FOUND A CRACK IN THE WHEEL OUTBOARD HALF FUSE PLUG MOUNTING BOSS THREADS. WE BELIEVE THE CAUSE WAS REPAIR SHOP PERSONAL OVER TORQUEING OF THE FUSE PLUG DURING INSTALLATION OF THE FUSE PLUG AND MANY YEARS AGO THE HOLES WERE DRY INSTALLATION WITH NO PRIMER. CORROSION UNDER THE FUSE PLUGS WOULD APPEAR AT THE NEXT WHEEL OVERHAUL. FOR SEVERAL YEARS NOW THE LOCAL REPAIR SHOP HAS SINCE INCORPORATED USING PRIMER IN THE FUSE PLUG HOLES WHICH HAS ELIMINATED THE CORROSION ISSUES. THIS WAS A DIFFICULT LEAK TO DETECT BECAUSE IT WOULD ONLY APPEAR DURING SERVICE ON AN AIRCRAFT. CONCLUSION THE STRESS CRACKS IN THE WHEEL FUSE PLUG BOSSES ARE A RESULT OF PREVIOUS CORROSION AND OVER TORQUEING THE FUSE PLUGS. WHEEL HALF HAS BEEN SCRAPPED. TSN 27940.5 HRS./28752 CYC MFG DATE JAN 1997. PICTURE ATTACHED. (TC# 20140919008)
